A. One of the possible symptoms of subtype 4 (ocular) rosacea is a foreign body sensation, in which the eyelid may feel gritty. Though there have been no studies, this feeling may result from the presence of inflammation on the inside of the eyelid, or from dry eye when the tear glands become blocked. As with any eye symptom, if it persists or worsens, see an eye doctor for diagnosis and treatment. While ocular rosacea may often be mild, severe cases may lead to serious complications, including corneal damage that can result in reduction of visual acuity.
A. Not usually. Hydrocortisone is a steroid, and studies have shown that long-term use of such medications can induce rosacea-like symptoms. When steroids are discontinued, the symptoms usually improve.
Although a steroid may sometimes be temporarily prescribed to quickly reduce inflammation, physicians generally prescribe medications intended specifically for rosacea to provide safe and effective long-term therapy.